By ASHYIANA Latest Reply 2012-09-11 08:42:59 -0500
Started 2009-08-02 01:25:38 -0500

Anyone out there can tell how it worked for them? just started- 1 tablet a day,100mg.- it's working for me so far just great, i am type 2.and obese.

20 replies

Carol2x 2012-04-07 04:49:32 -0500 Report

I just started taking Januvia-the doctor just changed my meds from Actos and Glyipizide Er to Januvia. We will see how that goes. I had bloodwork done the day before I started it to get a before baseline. I was having a problem with Actos causing leg and foot swelling and wieight gain-did not have the problems before I started taking it-we shall see how it goes.

caribbeanqueen 2012-09-11 08:42:59 -0500 Report

surprise you are only taking januvia,my Dr. recommend one a day with my metformin HCL 500 mg. it was working good,i took it for a few months as a back up,now my diabetes is stable so i am only on metformin.

caribbeanqueen 2012-09-11 08:35:16 -0500 Report

be careful with Actos,there is a class action right now on Actos,heart attack,even death. so talk to your DR.about more info.

klfrcmom 2010-08-05 07:58:55 -0500 Report

When first diagnosed I was given Januvia… it worked great… for about 9 to 12 months… then, it seemed to plateau out… no matter what I did… so doc moved me to Janumet which is a single pill of januvia mixed w/metformin…
it worked too… but, is also plateau-ing out… your body may adjust to the meds which could require adjustments/changes

no negative side affects… consistent weight maintenance or weight loss, etc.

soldierswife 2010-06-21 10:17:40 -0500 Report

never taken it but heard it can give you a permanent headache. like it never goes away until you stop taking it. so if you get a severe headache watch it!

angelmom 2009-08-10 17:38:36 -0500 Report

I tried Januvia for awhile along with Actos, but my A1C kept getting higher. I have since stopped the Januvia and am on Actos 45mg. daily along with small doses of Glucovance when needed if my BS gets a little high. Seems to be working ok for now. Just had my last A1C a few days ago and it was 7.0.

kdroberts 2009-08-02 16:53:30 -0500 Report

It works well, but has an unproven safety profile so could turn out to be pretty dangerous.

tholz 2009-08-02 18:23:54 -0500 Report

What is so dangerous about it

kdroberts 2009-08-02 19:03:44 -0500 Report

It inhibits something called DPP-4. That leads to your pancreas and liver communicating better and improved glucose control. That's the good part. The bad part is that DPP-4 is used all over your body from the brain to the immune system and they didn't study what inhibiting DPP-4 does to the rest of your body. There's already been some pretty interesting evidence that DPP-4 is a component in stopping cells becoming cancerous and there has been a slight increase of cancer cases in those who take januvia. There has also been a lot of reported cases of extremely slow healing when taking Januvia. Like a cut on a finger taking weeks to heal rather than days. I took januvia for a while and experience this. Before taking it cuts would heal pretty quickly, when taking it cuts took noticeably longer to heal and after taking it the healing time went back down.

Do a google search for Januvia and cancer and see what comes back. pretty disturbing stuff really.

cakeybakes 2009-08-03 08:17:32 -0500 Report

kd, what are you taking instead of the Januvia (you said you are no longer taking it)? I have been on Janumet for about a year and this is a little disturbing for me. I have to take lisinopril to "protect the kidneys" from the Janumet even though I have never had high blood pressure. In fact, I am on half of the lowest dose of lisinopril because it brought down my BP so much that I had very bad dizzy spells. Any advice as to what to ask the doctor would be helpful. Thanks!

kdroberts 2009-08-03 08:45:43 -0500 Report

It will depend on your situation. Byetta is almost the same thing as Januvia but instead of inhibiting the DPP-4 it is an artificial version of a hormone that sends the messages. Essentially it does the same thing as Januvia but in a different way. That would be the obvious choice. There will be a new competitor released soon (Victoza) that is a once daily version rather than twice a day. The downside is there is some concern over it's safety profile. Sometime in the next couple of years there will be a once weekly version of Byetta but that is still a not at the FDA approval stage.

Personally I switched to insulin because it was the best fit. I'd tried several other drugs and none gave me consistent results, my insulin production is on the low side and I'm pretty insulin sensitive. I take a small amount of Lantus at night and Humalog with meals and occasionally when a correction is needed.

Be aware that a new DPP-4 inhibitor has just been approved by the FDA, Onglyza. If your doctor offers you that as an alternative, my opinions of Januvia would also apply it.

ASHYIANA 2009-08-04 01:57:47 -0500 Report

Thank you so much, would you believe i am so afraid of reading side effects, that i don't, yes that is silly of me, but it scares me so much that i would not take the meds. but this is a very interesting info, i am 52 obese and diabetic.i am going to look it up.

kdroberts 2009-08-04 07:40:51 -0500 Report

This stuff is not a listed side effect because it has not been properly studied. The common side effects of Januvia that are listed as potential side effects are really not bad. My personal feeling is that until they really know what inhibiting DPP-4 does then this clas of drug should only be used when everything else has failed, including every other diabetes drug and each different type of insulin and combinations of each. Until then I feel that people who take it are really just doing a mass human trial that is not organized and not compensated.

joni55 2010-04-03 09:02:32 -0500 Report

Unfortunately, side effects, like diabetes, do not go away by our ignoring them. I was in touch with someone from Jamaica who said that bitter herbs were supposed to help. I think he was referring to things like garlic.

tholz 2009-08-02 15:42:28 -0500 Report

My dr put me on this but ins is fighting it. I have try other pills but I had bad side affects

Harlen 2009-08-02 11:31:17 -0500 Report

I am Happy for you.
Pills didnt work for me.I am on the pump
You are blessed Drop the extra lbs and you may not even need the pills.
I have frends that have done that and its a lot of work
I wish you the best